New Study about Humira and Remicade For Colitis

Humira and Remicade Study

There is an incredible new study that has just been released which documents many different patients who live with IBD and have used either Remicade or Humira to treat their symptoms.  The study was examining one of the now known side effects of this biologic medication which turns out to be related to the skin.  In a small percentage of people who use the medications to treat their IBD, eczema and other psoriasis like skin conditions have occurred.  What is strange is that with a large amount of the patients sampled for this study, there was no known family history of these skin conditions.

Psoriasis and Eczema:

Both of these conditions are usually very uncomfortable.  Some of the normal places to have this skin disease is on your hands, feet, and scalp.  It is most definitely possible to also have psoriasis on places like your back, chest, and genital areas too.  With psoriasis, the skin becomes to get flaky and often times it will crack open and start to bleed.  Although there are varying degrees of psoriasis, it is not very un-common among other populations of people who do not have ulcerative colitis.  Eczema is also another disease which is similar to psoriasis.  The differences in-fact often are not documented too well and some doctors can even confuse them.

Treatment Psoriasis after Taking Humira and Remicade:

If a patient is dealing with very severe skin problems from the anti-TNF medications (Humira or Remicade), often they will want to stop treatment entirely.  This is a good and bad news situation.  Almost always, the skin problems will go away once someone stops treatment.  But, that leads the door wide open for the inflammatory bowel disease like ulcerative colitis to start acting up again if it goes untreated.   Most patients take these biologic drugs because all of the other medications failed to work properly.

The Study was completed over in Europe and was just released a few weeks ago.

1 thought on “New Study about Humira and Remicade For Colitis”

  • I was on humira and after 8 months it no longer worked then they switched to remicade and after 2 doses I started to get a rash no one new what it was every diagnosis under the sun then after my introduction phase The rash got really bad and specialist said it was psoriasis caused by the remicade and after 3 weeks still not going away but symptoms of IBD are coming back any answers

Any Thoughts/Comments...Leave a Reply